MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Codes Disconnection (1171); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the controller exhibited a power-up event and an associated pump start attempt indicating a loss of power to the controller.The controller was off for approximately 14 seconds.The controller remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as additional information has being received for this event and sections have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the loss of power event occur due to a double disconnection of both power sources by the patient.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Product event summary: the controller ( (b)(6) ) was not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Review of the controller log files revealed a controller power up event, with an associated motor start event, logged on (b)(6) 2024 at 05:53:19, indicating a loss of power to controller.The data point recorded prior to the loss of power revealed that (b)(6) was connected to power port one (1) with 36% relative state of charge (rsoc) and (b)(6) was connected to power port two (2) with 99% rsoc.The data point recorded after the loss of power revealed that (b)(6) was connected to power port one (1) and (b)(6) was connected to power port two (2).No anomalies were recorded leading up to the loss of power.The controller was without power for 14 seconds.As a result, the reported loss of power event was confirmed.A possible root cause of the loss of power event can be attributed to the double disconnection of both power s ources as described in the event details.Capa pr00551638 is investigating controller losses of power.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112
7635269277
MDR Report Key19231165
Report Number3007042319-2024-03307
Device Sequence Number5920017
Product Code DSQ
UDI-Device Identifier00888707000475
UDI-Public00888707000475
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/08/2024
07/03/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/14/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Patient Age48 YR
Patient SexMale